Alert archive / Arizona / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 46, NWS Phoenix, AZ

August 12, 2014Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 12, 2014, 4:06 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2014, 4:06 PM MST (23:06 UTC)
Expired
Aug 12, 2014, 5:00 PM MST
In force
54 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 10 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 4:39 PM MSTHAIL 0.254 Nnw Gilbert, AZSPOTTER AT BASELINE AND GILBERT REPORTING NEAR ZERO VISIBILITY IN VERY HEAVY RAIN WITH STREET FLOODING AND PEA SIZE HAIL.
Aug 12, 4:43 PM MSTTSTM WND DMG3 Ene Fiesta Mall, AZLARGE TREE ESTIMATED TWO FOOT DIAMETER UPROOTED. HOLMES SCHOOL IN MESA. TIME ESTIMATED FROM RADAR.
Aug 12, 4:55 PM MSTTSTM WND DMG3 Ese Mesa Riverview Ma, AZTWO FOOT DIAMETER TREE FELL OVER STONE FENCE BLOCKING ROAD AT STAPLEY AND MAIN. REPORT FROM MESA PD.
Aug 12, 5:04 PM MSTTSTM WND DMG2 E Gilbert, AZTRAINED SPOTTER REPORTS DOWNED TREES NEAR INTERSECTION OF WARNER AND GREEENFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
2303 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WUUS55 KPSR 122306
SVRPSR
AZC013-021-130000-
/O.NEW.KPSR.SV.W.0046.140812T2306Z-140813T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
406 PM MST TUE AUG 12 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...EAST MESA...MESA...GILBERT...
  CHANDLER...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF APACHE JUNCTION...

* UNTIL 500 PM MST

* AT 401 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AUGUSTA RANCH...OR 7 MILES SOUTHWEST OF APACHE JUNCTION...AND
  MOVING WEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PHOENIX MESA GATEWAY AIRPORT...SUPERSTITION SPRINGS MALL...SAN TAN
  VILLAGE MALL...FALCON FIELD AIRPORT...TUMBLEWEED PARK...FIESTA
  MALL...MESA RIVERVIEW MALL...CHANDLER FASHION CENTER MALL...SALT
  RIVER INDIAN COMMUNITY...CHANDLER CITY HALL...DOWNTOWN MESA...
  FREESTONE PARK AND GILBERT CITY HALL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE STORM TO ARRIVE BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3329 11196 3354 11185 3337 11147 3321 11155
TIME...MOT...LOC 2307Z 111DEG 8KT 3332 11161

$$

WATERS
2 follow-up statements
760 
WWUS55 KPSR 122330
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
430 PM MST TUE AUG 12 2014

AZC013-021-130000-
/O.CON.KPSR.SV.W.0046.000000T0000Z-140813T0000Z/
PINAL AZ-MARICOPA AZ-
430 PM MST TUE AUG 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR CENTRAL MARICOPA AND NORTH CENTRAL PINAL COUNTIES...

AT 422 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR PHOENIX MESA GATEWAY AIRPORT...OR 6 MILES
SOUTH OF EAST MESA...MOVING WEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGLEY...SUPERSTITION SPRINGS MALL...SAN TAN VILLAGE MALL...FALCON
FIELD AIRPORT...TUMBLEWEED PARK...FIESTA MALL...MESA RIVERVIEW
MALL...CHANDLER FASHION CENTER MALL...SALT RIVER INDIAN COMMUNITY...
CHANDLER CITY HALL...DOWNTOWN MESA...FREESTONE PARK...GILBERT CITY
HALL...MESA...GILBERT AND CHANDLER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3329 11196 3354 11185 3337 11147 3321 11155
TIME...MOT...LOC 2331Z 111DEG 8KT 3334 11167

$$

WATERS
820 
WWUS55 KPSR 122357
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
457 PM MST TUE AUG 12 2014

AZC013-021-130008-
/O.EXP.KPSR.SV.W.0046.000000T0000Z-140813T0000Z/
PINAL AZ-MARICOPA AZ-
457 PM MST TUE AUG 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA AND NORTH
CENTRAL PINAL COUNTIES WILL EXPIRE AT 500 PM MST...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3329 11196 3354 11185 3337 11147 3321 11155
TIME...MOT...LOC 2358Z 111DEG 8KT 3336 11174

$$

WATERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:15 PM MST, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 12, 2:15 PM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
215 PM MST TUE AUG 12 2014

...POTENTIAL FOR LOCALIZED FLASH FLOODING THROUGH TONIGHT ACROSS
MUCH OF THE AREA...

.SYNOPSIS...
COPIOUS AMOUNTS OF MOISTURE AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM WILL SUPPORT SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE
AREA THROUGH WEDNESDAY. SOME STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL AND LOCALIZED AREAS OF FLOODING. WITH THE MOIST
CONDITIONS...TEMPERATURES WILL REMAIN BELOW NORMAL THE NEXT FEW
DAYS. A DRYING AND WARMING TREND IS EXPECTED LATE IN THE WEEK AS
HIGH PRESSURE BECOMES REESTABLISHED TO THE SOUTH.

&&

.DISCUSSION...
THE PRIMARY INVERTED TROUGH/VORTICITY CENTER WAS PROPAGATING NORTH
INTO FAR SOUTHERN ARIZONA WEST OF TUCSON...WHILE A LEADING
CONVECTIVELY GENERATED VORTICITY MAX/GRAVITY WAVE WAS SUPPORTING
INTENSIFYING CONVECTION THROUGH MUCH OF SOUTHEAST CALIFORNIA.
INTERSPERSED WITH THESE FEATURES WERE AT LEAST ONE ADDITIONAL
MESOSCALE VORTICITY CENTER OVER SWRN ARIZONA...WHICH COULD ALSO AID
IN LOCALIZED CONVERGENCE AND LIFT. 12Z KPSR AND KTWC SOUNDINGS
DEPICTED DEEP SELY MOIST FLOW THROUGH THE LOWER AND MIDDLE
TROPOSPHERE CHARACTERIZED BY PWATS 1.75 INCHES AND LOW LEVEL MIXING
RATION 11-12 G/KG (NEAR 2 STANDARD DEVIATIONS ABOVE AVERAGE).
OBJECTIVE ANALYSIS SUGGESTS PWATS IN EXCESS OF 2 INCHES ADVECTING
NORTH INTO THE CWA...WHILE DIFLUENCE ALOFT AND FORCED ASCENT HAVE
INCREASED ACROSS THE REGION.

WHILE LAPSE RATES ARE NOT PARTICULARLY STEEP...TALL SKINNY CAPE
PROFILES WITH THICK MOISTURE WILL SUPPORT LOCALLY HEAVY RAIN
PRODUCING CELLS (AND POTENTIALLY A COUPLE MOISTURE LOADED
UPDRAFT/DOWNBURST CELLS). WILL CONTINUE FLASH FLOOD WATCH BASED
MOSTLY ON PRECIP RATE EXPECTATION OVER POPULATION CENTERS AS CELL
PROPAGATION MAY PRECLUDE A WIDESPREAD FLOOD THREAT...ALTHOUGH A FEW
TRAINING CELLS ORIENTED IN A SE-NW FASHION PARALLEL TO THE MEAN
ATMOSPHERIC STEERING FLOW MAY BE OF CONCERN THIS AFTERNOON AND
EVENING.

VERY DIFFICULT TO ASCERTAIN ANY PARTICULAR MODEL PERFORMING BETTER
THAN ANY OTHER AS SOME ASPECTS OF THE CURRENT RADAR ARE COVERED BY
SOME MODELS...BUT NOT BY OTHERS. CONCEPTUALLY...GIVEN THE FAVORABLE
DEEP SELY FLOW...PWATS ABOVE 2 INCHES...AND BROAD SCALE ASCENT HAVE
KEPT POPS SUBSTANTIALLY HIGH (GENERALLY IN THE 40-80 PERCENT RANGE).
HAVE ATTEMPTED TO UTILIZE HI-RES STORM SCALE ENSEMBLE NEIGHBORHOOD
PROBABILITIES COMBINED WITH NUMERICAL STATISTICAL GUIDANCE TO
HIGHLIGHT THE MOST FAVORABLE TIMES AND LOCATIONS FOR PRECIPITATION.
WOULD EXPECT MORE BREAKS IN CONVECTION AND WEAK SUBSIDENCE TO ADVECT
INTO THE FORECAST AREA FROM SONORA LATE TONIGHT BEHIND THE
PREDOMINANT VORTICITY MAX...ALTHOUGH GIVEN THE NEARLY SATURATED
ATMOSPHERE...PERIODIC SHOWERS MAY STILL LINGER.

THE AFOREMENTIONED VORT MAX WILL ACCELERATE SOMEWHAT WEDNESDAY AS IT
LIFTS NORTHEASTWARD INTO NORTHERN ARIZONA. BELOW NORMAL TEMPERATURES
ARE A GOOD BET GIVEN THE DEEP MOISTURE AND RESIDUAL RAIN-COOLED AIR.
A MOIST SOUTHWESTERLY FLOW SUGGESTS THE POSSIBILITY OF BACK-BUILDING
CELLS INTO THE LOWER DESERTS...THOUGH LARGE SCALE DYNAMICS WOULD
GENERALLY SUPPORT MORE SINKING MOTION. HAVE TEMPERED BACK POPS
SLIGHTLY ON WEDNESDAY THINKING SHOWER COVERAGE WILL BE MORE
LIMITED....BUT CANNOT DISCOUNT A FEW ROGUE SHOWERS JUST ABOUT
ANYWHERE DURING THE DAYLIGHT HOURS.

A DRIER SOUTHWESTERLY FLOW WILL DEVELOP IN THE WAKE OF THE LOW
PRESSURE SYSTEM BY THURSDAY...WHICH WILL CONFINE THUNDERSTORMS
MAINLY TO THE HIGHER TERRAIN OF NORTHERN AND EASTERN AZ. A WARMING
AND DRYING TREND IS ALSO EXPECTED LATE IN THE WEEK AND INTO EARLY
NEXT WEEK AS THE MONSOON HIGH DRIFTS SOUTHWARD...GIVING WAY TO MORE
OF A WESTERLY FLOW. GIVEN FAIRLY GOOD MODEL AGREEMENT...HAVE
DECREASED POPS EVEN FURTHER FOR FRIDAY AND THROUGH THE UPCOMING
WEEKEND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SE ARIZONA
THROUGH NOON AND THEN MOVE INTO THE PHOENIX AREA AFFECTING TERMINALS
SOMETIME FROM LATE AFTERNOON THROUGH THE EVENING. WILL LIKELY ADD
IN A TEMPO OR PREDOMINANT GROUP FOR THUNDERSTORMS ONCE WE HAVE A
BETTER TIMEFRAME OF STORMS MOVING THROUGH THE AREA. HAVE FAIRLY HIGH
CONFIDENCE IN AT LEAST BRIEF TIME...LESS THAN AN HOUR MOST
LIKELY...OF MVFR CIGS/VSBYS DUE TO SHOWERS AND STORMS MOVING THROUGH
THE METRO AREA. EXPECTING A BREAK IN THE RAIN FROM AROUND MID
EVENING THROUGH MUCH OF THE OVERNIGHT...BUT CIGS AROUND 6-8K FEET
SHOULD PERSIST. ANOTHER ROUND OF SHOWERS AND POSSIBLY A THUNDERSTORM
OR TWO IS EXPECTED AGAIN DURING THE DAYTIME WEDNESDAY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH
A FAIRLY GOOD CHANCE OF AFFECTING BOTH KIPL AND KBLH AT LEAST FOR A
BRIEF TIME. CHANCES FOR STORMS WILL DIMINISH BY EARLY EVENING WITH
LINGERING CIGS AROUND 8K LIKELY LASTING JUST PAST MIDNIGHT. GRADUAL
CLEARING IS EXPECTED BY SUNRISE WEDNESDAY MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
MUCH DRIER AIR WILL HAVE FILTERED INTO THE DISTRICT
FRIDAY...WITH MORE PREVALENT CLEAR SKIES AND LOWER HUMIDITIES OVER
THE WEEKEND. THE BEST CHANCES FOR RAINFALL FRIDAY WILL BE OVER
HIGHER TERRAIN OF GILA COUNTY AS SOME RESIDUAL MOISTURE LINGERS.
WITH NEAR AVERAGE TEMPERATURES...AFTERNOON RELATIVE HUMIDITY VALUES
FALLING INTO A 15-35 PERCENT RANGE FRIDAY WILL DRY TOWARDS A 10-25
PERCENT RANGE BY THE WEEKEND. OVERNIGHT RECOVERY WILL BE GOOD TO
EXCELLENT. OUTSIDE OF ANY GUSTY THUNDERSTORM WINDS
FRIDAY...TYPICAL LIGHT SUMMER WINDS WILL PREVAIL.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING AZZ020>028.

CA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING CAZ030>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MO/HIRSCH
AVIATION....KUHLMAN
FIRE WEATHER...MO
Hazardous weather outlook, Aug 12, 3:31 AM MST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
331 AM MST TUE AUG 12 2014

AZZ020>028-CAZ031>033-131230-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
331 AM MST TUE AUG 12 2014 /331 AM PDT TUE AUG 12 2014/

...FLASH FLOOD WATCH IN EFFECT FROM NOON MST /NOON PDT/ TODAY
THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY AND
TONIGHT ACROSS THE REGION. SOME STORMS WILL PRODUCE VERY HEAVY
RAINFALL...WHICH WILL LEAD TO FLOODING OF URBAN AREAS AND NORMALLY-
DRY WASHES. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON TODAY
THROUGH WEDNESDAY MORNING. A FLASH FLOOD WATCH MEANS THAT FLOODING
OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE
WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE
WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN
AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE THREAT FOR FLOODING WILL PERSIST AT LEAST THROUGH WEDNESDAY
MORNING. DRIER CONDITIONS ARE ANTICIPATED BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 12, 12:48 PM MST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1248 PM MST TUE AUG 12 2014

CAZ030-122015-
RIVERSIDE CA-SAN BERNARDINO CA-
1248 PM PDT TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
  NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 115 PM PDT

AT 1245 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF TWENTYNINE PALMS...MOVING
NORTH AT 5 MPH.

WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN SAN BERNARDINO COUNTY...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3408 11628 3408 11627 3412 11627 3413 11626
      3413 11606 3411 11604 3395 11605 3394 11626
      3408 11629
TIME...MOT...LOC 1947Z 175DEG 4KT 3403 11616

KUHLMAN
Special weather statement, Aug 12, 1:17 PM MST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
117 PM MST TUE AUG 12 2014

AZZ024-122100-
GILA AZ-PINAL AZ-MARICOPA AZ-
117 PM MST TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 200 PM MST

AT 113 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF APACHE LAKE...MOVING
NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   APACHE LAKE...
   CANYON LAKE...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3372 11155 3380 11126 3345 11117 3339 11137
TIME...MOT...LOC 2017Z 138DEG 7KT 3351 11131

KUHLMAN
Special weather statement, Aug 12, 1:52 PM MST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
152 PM MST TUE AUG 12 2014

AZZ024-028-122130-
PINAL AZ-MARICOPA AZ-
152 PM MST TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 230 PM MST

AT 150 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR QUEEN VALLEY...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS
STORM...ALONG WITH VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
   KINGS RANCH...
   SUPERSTITION MOUNTAINS...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3346 11153 3347 11125 3332 11114 3326 11130
TIME...MOT...LOC 2052Z 151DEG 10KT 3336 11129

KUHLMAN
Local storm report, Aug 12, 3:00 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
300 PM MST TUE AUG 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     FLASH FLOOD      LOST HORSE-KEYS VIEW JT 33.94N 116.21W
08/12/2014                   RIVERSIDE          CA   PARK SERVICE

            CHIEF RANGER REPORTS CLOSING SEVERAL PARK ROADS.

&&

EVENT NUMBER PSR1400182

WATERS
Special weather statement, Aug 12, 3:22 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
322 PM MST TUE AUG 12 2014

AZZ023-028-122300-
PINAL AZ-MARICOPA AZ-
322 PM MST TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 400 PM MST

AT 313 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF GOLD CANYON VILLAGE...MOVING
WEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   GOLD CANYON VILLAGE...
   ENCANTERA...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3324 11174 3347 11164 3334 11134 3317 11141
TIME...MOT...LOC 2222Z 110DEG 5KT 3329 11147

WATERS
Special weather statement, Aug 12, 4:01 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
401 PM MST TUE AUG 12 2014

AZZ023-028-122345-
PINAL AZ-MARICOPA AZ-
401 PM MST TUE AUG 12 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 356 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF PHOENIX MESA GATEWAY AIRPORT...
MOVING WEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   AUGUSTA RANCH...
   QUEEN CREEK...
   PHOENIX MESA GATEWAY AIRPORT AND  CHANDLER HEIGHTS...
   SUPERSTITION SPRINGS MALL...
   SEVILLE...
   SAN TAN VILLAGE MALL...
   GILBERT... GILBERT CITY HALL... FREESTONE PARK... TUMBLEWEED PARK
  AND  CHANDLER CITY HALL...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3318 11190 3343 11189 3339 11148 3321 11149
TIME...MOT...LOC 2302Z 092DEG 10KT 3330 11160

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:06 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal13 min
Aug 11, 5:49 PM MSTSevere Thunderstorm WarningPSRYuma56 min
Aug 11, 6:06 PM MSTAreal Flood AdvisoryPSRYuma114 min
Aug 11, 8:43 PM MSTSpecial Weather StatementPSR47 min
Aug 11, 8:45 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Aug 12, 1:25 AM MSTSpecial Weather StatementPSRLa Paz35 min
Aug 12, 3:00 AM MSTFlash Flood WatchPSR29 hr
Aug 12, 3:08 AM MSTAreal Flood AdvisoryPSRYuma112 min
Aug 12, 1:05 PM MSTAreal Flood AdvisoryPSRGila, Maricopa115 min
Aug 12, 1:17 PM MSTSpecial Weather StatementPSRGila43 min
Aug 12, 1:52 PM MSTSpecial Weather StatementPSRPinal38 min
Aug 12, 3:04 PM MSTAreal Flood AdvisoryPSRPinal116 min
Aug 12, 3:22 PM MSTSpecial Weather StatementPSRPinal38 min
Aug 12, 3:48 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal117 min
Aug 12, 4:01 PM MSTSpecial Weather StatementPSRPinal44 min
Aug 12, 4:26 PM MSTFlash Flood WarningPSRMaricopa, Pinal2 hr
Aug 12, 4:26 PM MSTSpecial Weather StatementPSRPinal49 min
Aug 12, 4:47 PM MSTAreal Flood AdvisoryPSRGila, Pinal118 min
Aug 12, 4:48 PM MSTBlowing Dust AdvisoryPSR92 min
Aug 12, 4:57 PM MSTSpecial Weather StatementPSRMaricopa48 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.